Indiana, 2006

Lightning Strike in Indiana, June 11, 2006

June 11, 2006 · NWS IND · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 11, 12:40 AM EST, 5 minutes earlier.

Area forecast discussion, Jun 11, 12:40 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 AM EDT SUN JUN 11 2006

.AVIATION...DISCUSSION FOR 110600Z ISSUANCE.

SFC FRONT STRETCHES THRU S MO TO S INDIANA. 850 MB FRONT IS FOUND N
OF THE SFC FRONT AND HAS SERVED AS FORCING MECHANISM FOR MCS THAT IS
CURRENTLY ACROSS CENTRAL AND S INDIANA. THIS SYSTEM CONTINUES TO
MOVE ESE ALONG 850 FRONT. CIGS WL CONTINUE TO FALL...WITH KBMG AND
KHUF BEING IN THE MIDDLE OF STRATIFORM CLOUDS BEHIND THE MCS FALLING
BLO 010 FOR A FEW HOURS. CIGS WL START TO REBOUND AFTER 11Z. VSBYS
MAY FALL TO MVFR BRIEFLY DURING SHOWERS...BUT CIGS SHOULD BE MAIN
LIMITING FACTOR.

&&

.PREVIOUS DISCUSSION...FCST FOCUS WILL BE ON HEAVY RAIN POTENTIAL
TONIGHT AND RAIN CHANCES THROUGH SUNDAY.

A STATIONARY FRONT EXTENDED FROM EXTREME SOUTHERN INDIANA JUST NORTH
OF EVANSVILLE TO LOW PRESSURE OVER NORTHEAST KANSAS. TEMPERATURES
SOUTH OF THE FRONT HAD WARMED TO 90S WHILE 60S AND 70S WERE THE RULE
TO THE NORTH. RADAR MOSAICS SHOWED NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS NORTH AND CENTRAL ILLINOIS AND THUNDERSTORMS
WERE BEGINNING TO INCREASE ACROSS MISSOURI. LOOKS LIKE NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN 2/3
OF OUR FORECAST AREA THROUGH EARLY EVENING.

MODELS INDICATE THUNDERSTORMS WILL INCREASE AHEAD OF S/W OVER ERN
KANSAS WHICH WAS ALSO INDICATED ON WATER VAPOR.  MODELS INDICATE
GOOD MOISTURE CONVERGENCE NEAR SURFACE AND 850 MB. 850 MB JET IS
ONLY 20-30 KNOTS TO OUR SOUTHWEST AND DEWPOINTS ONLY IN LOWER 60S TO
OUR SOUTHWEST. SO EVEN THOUGH HEAVY RAINS STILL APPEAR A GOOD BET
WILL NOT ISSUE FLOOD WATCH AT THIS TIME.  SPC ALSO KEEPS OUR S/W
HALF OF OUR FORECAST AREA IN SLIGHT CHANCE OF SEVERE WEATHER.

HIGH PRESSURE BUILDING INTO GREAT LAKES WILL FORCE FRONT SLOWLY
SOUTHWARD DURING THE DAY SUNDAY. HOWEVER MODELS ARE A LITTLE SLOWER
IN DRYING THINGS OUT ON SUNDAY.

WILL GO DRY MOST OF EXTENDED UNTIL DAY 7 AS HIGH PRESSURE OVER GREAT
LAKES DOMINATES OUR WEATHER. HPC AND GFS INDICATES COLD FRONT
APPROACHING OUR AREA BY DAY 7. WILL MENTION SLIGHT CHANCE OF
THUNDERSTORMS BY THEN.  IT IS POSSIBLE THIS SYSTEM MAY NOT REACH US
UNTIL AFTER DAY 7.

I HAVE USED A BLEND OF MET/MAV TEMPERATURES IN THE SHORT TERM.
CLOUDS SHOULD KEEP TEMPERATURES NEAR THE HIGHER END OF GUIDANCE
NUMBERS TONIGHT.

&&

IND WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC...JEH
AVIATION...CP
Hazardous weather outlook, Jun 10, 3:38 AM EST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 AM EDT SAT JUN 10 2006

INZ021-028>031-035>049-051>057-060>065-067>072-110845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
338 AM CDT SAT JUN 10 2006 /438 AM EDT SAT JUN 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD RAIN AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA BOTH
TODAY AND TONIGHT. LOCALLY HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY
TONIGHT SOUTH OF INTERSTATE 70. MANY AREAS COULD RECEIVE BETWEEN
ONE AND TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS
MAY BE SUFFICIENT TO CAUSE FLOODING OF LOW LYING AREAS AND SMALL
CREEKS AND STREAMS.

IN ADDITION...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT FOR THOSE AREAS SOUTH OF A TERRE HAUTE TO SEYMOUR
LINE. A WARM FRONT WILL SLOWLY MOVE NORTH INTO PARTS OF CENTRAL
INDIANA TODAY. ANY STORMS THAT DEVELOP ALONG OR SOUTH OF THIS
FRONT COULD BECOME SEVERE. BY LATER THIS EVENING...A LARGE COMPLEX OF
STORMS COULD ORGANIZE ACROSS ILLINOIS. THIS AREA OF STORMS WOULD
RACE SOUTHEAST ALONG THE FRONT. THE MAIN THREAT FROM ANY STORMS NEAR
THE FRONT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SMALL
CHANCE FOR A TORNADO...IMMEDIATELY ALONG THE WARM FRONT ALONG AND
SOUTH OF A TERRE HAUTE TO SEYMOUR LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS SHOULD GRADUALLY DIMINISH ACROSS THE AREA BY SUNDAY
EVENING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS NEXT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF A TERRE HAUTE TO SEYMOUR
LINE AFTER 5 PM TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The Indianapolis radar (KIND), 80 km away, was scanning. The volume nearest the first event began at 05:44 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Clay

When
June 11, 12:45 AM EST
Where
Clay County, Clay City
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
39.393, -87.116 (the zone’s center; the record gives no point)

A lightning strike set a home ablaze and killed a breeder calf standing 60 yards away from the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514270.